Alert archive / New York / Frost Advisories in 2011
Frost Advisory 2, NWS Buffalo, NY
NWS Buffalo, NY issued this frost advisory at Sep 15, 2011, 3:29 PM EDT for Allegany County, Cattaraugus County, Lewis County, New York. It took effect at Sep 16, 2011, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2011, 3:29 PM EDT (19:29 UTC)
- In effect from
- Sep 16, 2011, 2:00 AM EDT
- Expired
- Sep 16, 2011, 7:34 AM EDT
- In force
- 6 hr
- Issued by
- NWS Buffalo, NY
Counties Allegany County, NY, Cattaraugus County, NY, Lewis County, NY
The radar
The Buffalo radar (KBUF), 112 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -233 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769 WWUS71 KBUF 151929 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 329 PM EDT THU SEP 15 2011 NYZ020-021-160330- /O.NEW.KBUF.FR.Y.0002.110916T0600Z-110916T1200Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 329 PM EDT THU SEP 15 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. * LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES. * TIMING...EARLY FRIDAY MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...AREAS OF FROST WILL FORM LATE TONIGHT AND EARLY FRIDAY MORNING. THE MOST WIDESPREAD FROST IS EXPECTED IN THE SHELTERED VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ HITCHCOCK
3 follow-up statements
416 WWUS71 KBUF 160155 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 955 PM EDT THU SEP 15 2011 NYZ008-161000- /O.EXA.KBUF.FR.Y.0002.110916T0600Z-110916T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 955 PM EDT THU SEP 15 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY. * LOCATIONS...LEWIS COUNTY * TIMING...EARLY FRIDAY MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...AREAS OF FROST WILL FORM BEGINNING AFTER MIDNIGHT AND THROUGH EARLY FRIDAY MORNING. THE MOST WIDESPREAD FROST IS EXPECTED IN THE SHELTERED VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NYZ020-021-161000- /O.CON.KBUF.FR.Y.0002.110916T0600Z-110916T1200Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 955 PM EDT THU SEP 15 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT FRIDAY... * LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES. * TIMING...EARLY FRIDAY MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...AREAS OF FROST WILL FORM BEGINNING AFTER MIDNIGHT AND THROUGH EARLY FRIDAY MORNING. THE MOST WIDESPREAD FROST IS EXPECTED IN THE SHELTERED VALLEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$
620 WWUS71 KBUF 160836 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 436 AM EDT FRI SEP 16 2011 NYZ006-161645- /O.NEW.KBUF.FR.Y.0003.110917T0600Z-110917T1100Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 436 AM EDT FRI SEP 16 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT SATURDAY. * LOCATIONS...OSWEGO COUNTY. * TIMING...EARLY SATURDAY MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...AREAS OF FROST ACROSS THE TUG HILL REGION...CAUSING CONCERN FOR AGRICULTURAL INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NYZ008-161645- /O.NEW.KBUF.FZ.A.0001.110917T0600Z-110917T1100Z/ /O.CON.KBUF.FR.Y.0002.000000T0000Z-110916T1200Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 436 AM EDT FRI SEP 16 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * LOCATIONS...LEWIS COUNTY * TIMING...THROUGH EARLY SATURDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...AREAS OF FROST EARLY THIS MORNING. WIDESPREAD FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT...CAUSING CONCERN FOR AGRICULTURAL INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ020-021-161200- /O.CON.KBUF.FR.Y.0002.000000T0000Z-110916T1200Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 436 AM EDT FRI SEP 16 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATIONS...CATTARAUGUS AND ALLEGANY COUNTIES. * TIMING...THROUGH EARLY THIS MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...AREAS OF FROST CAUSING CONCERN FOR AGRICULTURAL INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NYZ007-161645- /O.NEW.KBUF.FZ.A.0001.110917T0600Z-110917T1100Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 436 AM EDT FRI SEP 16 2011 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING. * LOCATIONS...JEFFERSON COUNTY. * TIMING...EARLY SATURDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...WIDESPREAD FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS INTERIOR SECTIONS...CAUSING CONCERN FOR AGRICULTURAL INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TMA
584 WWUS71 KBUF 161134 NPWBUF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 734 AM EDT FRI SEP 16 2011 NYZ008-161945- /O.CAN.KBUF.FR.Y.0002.000000T0000Z-110916T1200Z/ /O.CON.KBUF.FZ.A.0001.110917T0600Z-110917T1100Z/ LEWIS- INCLUDING THE CITY OF...LOWVILLE 734 AM EDT FRI SEP 16 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * LOCATIONS...LEWIS COUNTY * TIMING...THROUGH EARLY SATURDAY MORNING. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...WIDESPREAD FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE TONIGHT...CAUSING CONCERN FOR AGRICULTURAL INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NYZ020-021-161245- /O.CAN.KBUF.FR.Y.0002.000000T0000Z-110916T1200Z/ CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...OLEAN...WELLSVILLE 734 AM EDT FRI SEP 16 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST ADVISORY. $$ NYZ006-161945- /O.CON.KBUF.FR.Y.0003.110917T0600Z-110917T1100Z/ OSWEGO- INCLUDING THE CITY OF...OSWEGO 734 AM EDT FRI SEP 16 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT SATURDAY... * LOCATIONS...OSWEGO COUNTY. * TIMING...EARLY SATURDAY MORNING. * TEMPERATURES...AROUND 40. * IMPACTS...AREAS OF FROST ACROSS THE TUG HILL REGION...CAUSING CONCERN FOR AGRICULTURAL INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. IF YOU ARE IN THE ADVISORY AREA YOU SHOULD TAKE STEPS TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ NYZ007-161945- /O.CON.KBUF.FZ.A.0001.110917T0600Z-110917T1100Z/ JEFFERSON- INCLUDING THE CITY OF...WATERTOWN 734 AM EDT FRI SEP 16 2011 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY MORNING... * LOCATIONS...JEFFERSON COUNTY. * TIMING...EARLY SATURDAY MORNING. * TEMPERATURES...IN THE MID 30S. * IMPACTS...WIDESPREAD FROST AND FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS INTERIOR SECTIONS...CAUSING CONCERN FOR AGRICULTURAL INTERESTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TMA
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at Sep 15, 3:21 PM EDT, 8 minutes earlier.
Area forecast discussion, Sep 15, 3:21 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
321 PM EDT THU SEP 15 2011
.SYNOPSIS...
THE COOLEST AIRMASS OF THE SEASON HAS ARRIVED AND WILL RESULT IN
WIDELY SCATTERED LAKE EFFECT RAIN SHOWERS SOUTHEAST OF LAKES ERIE
AND ONTARIO TONIGHT. THE CHILLY TEMPERATURES WILL LAST INTO THE
WEEKEND BEFORE A MODERATING TREND NEXT WEEK. HIGH PRESSURE WILL
PROVIDE AN EXTENDED PERIOD OF DRY WEATHER FOR THE WEEKEND INTO EARLY
NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
WIDELY SCATTERED SHOWERS AND VARIABLE AMOUNTS OF CLOUD COVER WILL
CONTINUE THROUGH EARLY EVENING FROM THE FINGER LAKES WEST ACROSS
WESTERN NY. THESE SHOWERS WERE ORIGINALLY PURE LAKE EFFECT OFF LAKE
HURON AND GEORGIAN BAY...BUT HAVE EVOLVED INTO MORE DIURNALLY DRIVEN
SHOWERS WITH PEAK DAYTIME HEATING. EXPECT AREAL COVERAGE TO REMAIN
VERY SPARSE THROUGH SUNSET.
A NORTHWEST FLOW OF THE COOLEST AIR OF THE SEASON WILL CONTINUE
TONIGHT WITH 850MB TEMPS BOTTOMING OUT AROUND -1C. AFTER SUNSET
EXPECT SCATTERED LAKE EFFECT SHOWERS TO BECOME SLIGHTLY BETTER
ORGANIZED AS THE BOUNDARY LAYER OVER THE LAND STABILIZES SOMEWHAT.
NORTHWEST FLOW WILL LEAVE JUST A SHORT FETCH ACROSS THE LOWER
LAKES...AND SHORT FETCH IS EVEN MORE DETRIMENTAL TO LAKE EFFECT RAIN
SHOWERS THAN WHEN WE ARE COLDER IN THE HEART OF LAKE EFFECT SEASON.
DESPITE THE SHORT FETCH...THERMODYNAMICS ARE QUITE IMPRESSIVE WITH
LAKE INDUCED CAPES OF 700-1000J/KG AND EQUILIBRIUM LEVELS OF 10-15K
FEET.
OFF LAKE ERIE...EXPECT SCATTERED SHOWERS TO CONTINUE THROUGH THE
FIRST HALF OF THE NIGHT MAINLY ACROSS CHAU/CATT COUNTIES AND
POSSIBLY THE SOUTHERN END OF ERIE COUNTY. THIS WILL BE AIDED BY AN
UPSTREAM CONNECTION TO LAKE HURON INITIALLY. AFTER MIDNIGHT...THE
RIDGE AXIS WILL APPROACH LAKE ERIE AND DISRUPT THE LOW LEVEL
WINDS...ALLOWING ANY LAKE EFFECT SHOWERS AND CLOUDS TO SHRINK IN
COVERAGE AND EVENTUALLY EVOLVE INTO A TEA KETTLE BAND OF CLOUDS AND
POSSIBLY A FEW SHOWERS RIGHT ALONG THE SHORELINE BY FRIDAY MORNING.
GIVEN THE ISSUES WITH SHORT FETCH...WILL JUST USE CHANCE POPS AND
SCATTERED SHOWER WORDING.
OFF LAKE ONTARIO...EXPECT SIMILAR TREND TO LAKE ERIE WITH SCATTERED
LAKE EFFECT SHOWERS INCREASING THIS EVENING AFTER SUNSET. THE SHORT
FETCH SHOULD LIMIT THE AREAL COVERAGE OF SHOWERS FOR THE MOST PART.
GIVEN THE NORTHWEST FLOW...THE BEST COVERAGE OF SHOWERS SHOULD BE
FROM THE EASTERN SUBURBS OF ROCHESTER INTO OSWEGO COUNTY EXTENDING
DOWN INTO THE FINGER LAKES. MAY ALSO SEE A SECONDARY AREA ACROSS THE
NIAGARA FRONTIER FROM JUST NORTHEAST OF BUFFALO TO JUST SOUTHWEST OF
ROCHESTER. HERE...THE NAM FORECASTS AN UPSTREAM CONNECTION FROM
GEORGIAN BAY DEVELOPING. LATE TONIGHT THE APPROACHING SURFACE HIGH
WILL ALLOW WINDS TO DIMINISH ON THE WESTERN HALF OF LAKE ONTARIO.
EXPECT A LAND BREEZE TO FORM ON THE WESTERN HALF OF LAKE
ONTARIO...AND THIS SHOULD LET ANY LAKE EFFECT EVOLVE INTO TEA KETTLE
FROM ROCHESTER WEST AND PUSH OFFSHORE...WITH THE LAND AREAS
CLEARING. LAKE EFFECT SHOWERS MAY LINGER EAST OF ROCHESTER TO OSWEGO
COUNTY THROUGH FRIDAY MORNING.
TEMPERATURES FOR TONIGHT WILL BE TRICKY WITH LAKE EFFECT CLOUD COVER
PLAYING A KEY ROLE. THE LAKE PLAINS WILL STAY UP IN THE LOWER 40S
WITH AT LEAST SOME LAKE CLOUDS AND A LIGHT BREEZE. THE BEST CHANCE
FOR CLEARING SKIES AND LIGHT WINDS WILL BE ACROSS THE INTERIOR
SOUTHERN TIER VALLEYS WHERE FROST IS MOST LIKELY. WITH THIS IN
MIND...HAVE HOISTED A FROST ADVISORY FOR CATT/ALLEG COUNTIES. CLOSER
TO THE LAKESHORE AND FARTHER NORTH...A LITTLE MORE LAKE EFFECT CLOUD
COVER AND A LITTLE MORE BREEZE SHOULD PREVENT ANY WIDESPREAD
FROST...ALTHOUGH SOME PATCHY FROST IS POSSIBLE FROM THE WESTERN
FINGER LAKES INTO WYOMING/S ERIE COUNTIES. EAST OF LAKE
ONTARIO...EXPECT SKIES TO CLEAR WITH NO OFF-LAKE COMPONENT IN
NORTHWEST FLOW. MAIN NEGATIVE HERE IS WINDS...WITH A SURFACE
PRESSURE GRADIENT KEEPING WINDS UP IN THE 3-5 KNOT RANGE. WITH THIS
IN MIND...FEEL JEFFERSON/LEWIS COUNTIES WILL NOT SEE ANY WIDESPREAD
FROST FORMATION EVEN IF TEMPS DROP INTO THE MID 30S.
ON FRIDAY ANY LAKE EFFECT SHOWERS LINGERING SOUTHEAST OF LAKE
ONTARIO SHOULD END BY MID MORNING. THIS WILL LEAVE PLENTY OF
SUNSHINE OUTSIDE OF ANY LINGERING LAKE EFFECT CLOUDS INITIALLY
SOUTHEAST OF THE LAKES...THEN SOME DIURNAL CUMULUS BUILDING INLAND
DURING THE AFTERNOON. 850MB TEMPS STILL ONLY RUNNING AROUND +1C WITH
HIGHS IN THE UPPER 50S TO AROUND 60 LOWER ELEVATIONS AND MID 50S
ACROSS HIGHER TERRAIN.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
SURFACE HIGH PRESSURE WILL CREST ACROSS THE REGION FRIDAY
NIGHT...WITH THE POTENTIAL FOR FROST THE MAIN FORECAST QUESTION.
MODEL CONSENSUS SUGGESTS A WEAK SHORTWAVE WILL APPROACH FROM THE
WEST...WITH AN INCREASE IN HIGH CLOUDS FORECAST FRIDAY NIGHT. THIS
IS ALWAYS TRICKY WITH FORECAST LOWS...SINCE HIGH CLOUDS HINDER
RADIATIONAL COOLING. EXPECT CLOUDS TO BE MORE SIGNIFICANT
SOUTH...ACROSS THE SOUTHERN TIER...WITH A GOOD PERIOD OF CLEARING
NORTH OF I-90 BUF-SYR. ALL LOCATIONS ON THE IMMEDIATE LAKE SHORE SHOULD
REMAIN FROST FREE WITH WARMER TEMPERATURES ON THE LAKES LIKELY TO
KEEP TEMPERATURES ABOVE 40. THE BEST CHANCE FOR FROST IS EAST OF
LAKE ONTARIO...FROM JUST A FEW MILES INLAND OF THE LAKE SHORE...AND
THE TUG HILL...ESPECIALLY IN OPEN FIELDS AND SHELTERED VALLEYS. EAST
OF LAKE ONTARIO...THERE IS A GOOD CHANCE OF FROST...WITH WIDESPREAD
LOWS IN THE 30S...AND A FEW READINGS BELOW FREEZING POSSIBLE. THE
MOST UNCERTAIN AREA IS THE SOUTHERN TIER...SINCE EVEN A FEW HOURS OF
CLEARING LATE WOULD LIKELY ALLOW FROST TO DEVELOP. WHILE UPPER 30S
IS THE MOST LIKELY LOWS BASED ON AVAILABLE GUIDANCE...THERE STILL IS
A POTENTIAL THAT LOWS WILL BE COLDER IN THE MOUNTAIN VALLEYS OF THE
SOUTHERN TIER.
THE REST OF THE WEEKEND LOOKS TO BE VERY NICE...IF YOU DON/T MIND
FAIRLY COOL TEMPERATURES. HIGH PRESSURE WILL VERY SLOWLY SLIDE EAST
INTO NEW ENGLAND THROUGH SUNDAY. LINGERING HIGH CLOUDS SATURDAY
MORNING SHOULD EXIT...WITH GENEROUS AMOUNTS OF SUNSHINE EXPECTED FOR
THE MAJORITY OF THE WEEKEND. TEMPERATURES WILL MODERATE WITH
TIME...WITH MOST LOCATIONS TOPPING OUT IN THE MID 60S SATURDAY...AND
IN THE UPPER 60S ON SUNDAY. SATURDAY NIGHT WILL ALSO BE CHILLY...BUT
WITH SLIGHTLY WARMER AIR ALOFT IN PLACE...SEE ONLY A SMALL CHANCE
FOR FROST...CONFINED TO THE MOST FAVORABLE VALLEYS IN THE SOUTHERN
TIER...AND EAST OF LAKE ONTARIO.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE WILL CONTINUE TO SLIDE EAST OF NEW ENGLAND...BUT SHOULD
KEEP THINGS DRY THROUGH SUNDAY NIGHT. AFTER THIS...GOOD MODEL
AGREEMENT AMONG THE GFS/EUROPEAN/GGEM THAT A WEAK SHORTWAVE WILL
APPROACH...AND LARGELY SHEAR APART AS IT ENCOUNTERS AN UPPER LEVEL
RIDGE ACROSS NEW ENGLAND. THE RESULT...THERE WILL BE A WEAKENING
COLD FRONT...WHICH WILL APPROACH THE REGION MONDAY. WHAT REMAINS OF
THE FRONT WILL LIKELY CROSS MONDAY NIGHT. SINCE THE FRONT IS
WEAK...AND UPPER LEVEL DYNAMICS ARE WELL NORTH...ONLY CARRY MINIMAL
CHANCE POPS...WITH THE BEST CHANCE FOR SHOWERS ON MONDAY NIGHT.
THE AIR BEHIND THIS FRONT WILL BE MODIFIED...AND NOT REALLY MUCH
COLDER. HIGHS ON BOTH MONDAY AND TUESDAY WILL GENERALLY BE IN THE
UPPER 60S TO LOWER 70S.
AFTER A BREAK BETWEEN SYSTEMS...A STRONGER UPPER LEVEL TROF WITH
APPROACH WEDNESDAY. BY NOW...THE GFS/GGEM/EUROPEAN ALL HAVE THE
FEATURE...BUT DIFFER ON THE SPECIFICS. THE EUROPEAN IS
STRONGER...AND TENDS TO DIG THE TROF MORE...WHILE THE GFS HAS A MUCH
WEAKER SOLUTION. AT ANY RATE...EXPECT TEMPERATURES TO WARM AHEAD OF
THIS ON WEDNESDAY...WITH THIS PATTERN FAVORABLE FOR HIGHS IN THE
MID 70S...PERHAPS EVEN HIGHER. FEEL MOS IT A BIT TOO COOL GIVEN 850
MB TEMPS RISING TO ABOUT +12C.
MEANWHILE...THERE WILL ALSO BE AN INCREASING CHANCE OF SHOWERS LATE
IN THE DAY WEDNESDAY AS THE FRONT APPROACHES...AND LIKELY CROSSES
WEDNESDAY NIGHT. THERE STILL IS A CHANCE THE FRONT WILL STALL ACROSS
THE REGION...RATHER THAN PUSHING THROUGH...BUT WITH THE EUROPEAN
MUCH MORE PROGRESSIVE THAN THE GFS...HEDGE FURTHER SOUTH THAN THE
GFS POSITION...WHICH WOULD ALLOW COOLER HIGH PRESSURE FROM CANADA TO
RIDGE IN THURSDAY. HAVE A LOW CONFIDENCE IN TEMPERATURE FORECASTS
FOR WEDNESDAY NIGHT AND THURSDAY.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THE STEADY RAIN HAS ENDED ACROSS THE REGION EARLY THIS AFTERNOON...
LEAVING SCATTERED LIGHT SHOWERS ACROSS PORTIONS OF THE SOUTHERN TIER
AND FINGER LAKES. CIGS HAVE ALREADY IMPROVED TO VFR...EXCEPT FOR A
FEW SPOTS IN THE SOUTHERN TIER AND FINGER LAKES WHERE SOME MVFR WILL
LINGER FOR ANOTHER HOUR OR TWO.
THROUGH THE REST OF THE AFTERNOON THE GENERAL CLOUD COVER WILL
DECREASE FROM WEST TO EAST...BUT CUMULUS AND STRATOCUMULUS WILL
QUICKLY BUILD IN ITS WAKE IN RESPONSE TO COLD AIR ALOFT AND LIMITED
SURFACE HEATING ALONG WITH SOME CONTRIBUTION FROM THE LAKES. MOST OF
THE CLOUD BASES WILL REMAIN VFR...ALTHOUGH A FEW PATCHES OF MVFR ARE
POSSIBLE. THERE WILL ALSO BE A FEW ISOLATED SHOWERS ESPECIALLY
SOUTHEAST OF LAKES ERIE AND ONTARIO LATE THIS AFTERNOON AND
EVENING...BUT THIS WILL REMAIN VERY SPARSE IN COVERAGE. WILL INCLUDE
A VCSH AT KJHW ONLY FOR TONIGHT TO COVER THE POTENTIAL THERE...
ELSEWHERE THE RISK IS TOO SMALL FOR ANY MENTION AT THIS TIME. SOME
RIVER VALLEY FOG IS LIKELY IN THE SOUTHERN TIER LATE TONIGHT INTO
FRIDAY MORNING WITH LOCAL IFR.
ON FRIDAY SURFACE HIGH PRESSURE WILL BUILD OVER THE LOWER LAKES
REGION WITH VFR PREVAILING.
OUTLOOK...
SATURDAY THROUGH MONDAY...VFR WITH PATCHY VALLEY FOG POSSIBLE EACH
MORNING IN THE SOUTHERN TIER.
TUESDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.
&&
.MARINE...
MODERATE NORTHWEST FLOW WILL CONTINUE ON THE LOWER LAKES THROUGH
THIS EVENING ON BOTH LAKES BEFORE WINDS GRADUALLY DIMINISH FROM WEST
TO EAST. WINDS AND WAVES WILL FALL BELOW SMALL CRAFT ADVISORY
CRITERIA BY LATE EVENING ON LAKE ERIE...LATE TONIGHT AND WESTERN
LAKE ONTARIO AND BY FRIDAY MORNING ON EASTERN LAKE ONTARIO. FRIDAY
THROUGH THE WEEKEND HIGH PRESSURE WILL BUILD OVER THE LOWER LAKES
WITH LIGHT WINDS AND WAVES 2 FEET OR LESS.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FROST ADVISORY FROM 2 AM TO 8 AM EDT FRIDAY FOR NYZ020-021.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ020-
041.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR LEZ040.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
LOZ030.
SMALL CRAFT ADVISORY UNTIL 10 AM EDT FRIDAY FOR LOZ043-044.
SMALL CRAFT ADVISORY UNTIL 4 AM EDT FRIDAY FOR LOZ042-045.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...APFFEL
LONG TERM...APFFEL
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, Sep 15, 5:06 AM EDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 506 AM EDT THU SEP 15 2011 NYZ001>005-010-011-160915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- 506 AM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-012>014-019>021-085-160915- OSWEGO-JEFFERSON-LEWIS-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 506 AM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. TEMPERATURES WILL DROP INTO THE 30S IN MANY LOCATIONS TONIGHT. WHILE THE IMMEDIATE LAKE SHORE AREAS WILL LIKELY REMAIN ABOVE FREEZING...SHELTERED INTERIOR VALLEYS...AND LOCATIONS IN AND AROUND THE TUG HILL MAY EXPERIENCE THE FIRST FROST OF THE SEASON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-160915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 506 AM EDT THU SEP 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. WATERSPOUTS ARE POSSIBLE ON LAKES ERIE AND ONTARIO AND THE HEAD OF THE SAINT LAWRENCE RIVER TODAY THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 5:32 PM EDT | Special Marine Warning | BUF | 88 min |
Nearby
Frost Advisories in New York, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.